11
uyouthe
41d

After I cured my depression with Vortioxetine which was prescribed to me because of pure luck, I can notice that something has changed.

I can't tell if I like or don't like something anymore. It doesn't matter now which food to eat, what music to listen to, I just can't see the difference. I dropped all my side projects, quit my job and got another, much easier one. I don't see the big picture of things anymore. I also lost my ability to reverse-engineer problematic outcomes and find solutions.

I used to be an architect but now I can't design anything, I just forgot how to do what I could do without thinking. I forgot Lisp and Clojure, functional programming is too hard for me now. I just don't understand it.

My iq also significantly dropped.

Summarizing all that, and also remembering that liking or not liking something implies that you have a personality, I can only see one reason – I probably don't have a personality anymore.

Here's a summary of my experiences from when I was depressed:

depression makes you dumb
you struggle with simplest tasks
you only eat and go to the bathroom because sometimes your basic instincts win
depression takes your power of will – the most valuable thing you have
society doesn't understand and shames you
you can't think
you can't focus
you can't study
you need money but you can't make it
you don't have that save space inside your thoughts anymore
you don't have dreams
your sleep schedule is fucked
every night there's a nightmare and you can't wake up
you can't cry
they prescribe you one neuroleptic after another and they only makes it worse, turning you into a vegetable
you feel nothing but shame and irrational infinite guilt

Comments
  • 2
    Time to get an axe and become a lumberjack
  • 0
    How long have you been smiling?
    It seems like it's been too long.

    https://youtu.be/uKxWP56VStM
  • 0
    Shrooms maybe...? Although they might get your depression back. _Might_. Not _will_.

    Any way, if you don't feel like self-medicating, ask your psy doc how to return back to normal state.

    But boi that sucks... Not having the power of making a decision of prefference is a horrible thing :( I am truly sorry for you, mate. And I do hope you will find a fix for that.
  • 3
    @netikras Stop suggesting psychedelics for self-medication. There were great successes in the 60s when Grof used LSD for that, BUT! that was in a supervised, professional setting. Without that, the net result can as well be even worse than before.

    Especially if the root cause of the depression is actually a physical serotonin malfunction, which is usually addressed via SSRIs. That needs close medical supervision for finding the right dosage, and it takes at least weeks to see results.
  • 1
    @Fast-Nop I agree. Even though I really want to try real lsd before I die, and even though lsd doesn’t cause physical addiction, I think that things you see while under lsd influence can destroy your sanity forever. They’re deeply personal and unpredictable
  • 1
    @uyouthe It's not what you see during a trip because you know that you're on a trip, and the visions are not hallucinations. It's that it spills up deeper layers of your consciousness, which is why it may turn dormant issues into present ones. That's why it's dubious to use without professional supervision if you already know that there are issues.

    It's not like e.g. Brugmansia which is completely insane (and toxic), and where the hallucinations are indiscernible from reality.
  • 2
    @Fast-Nop in russia we have a thing called “тарен”, and it literally lays around our cities in abandoned buildings. There are bunches of Cold War era military medikits and that pills are there. You can buy those medikits for cheap anywhere and it’s completely legal.

    That pills can help if you’re hurt by chemical weapons so it’s in the medikit.

    If you take that pill, the trip will come unnoticed and after five minutes you are searching everywhere for your dog while feeling that your feet are sticking to the ground but you never had a dog in the first place
  • 1
    @uyouthe That could be atropine based. IIRC, the basic idea is that it docks to some of your nerve cells so that the weapon toxin can't do that and they stay preserved.

    I took a quick googling, and side effects of Taren are dry mouth, increased heart rate (can be dangerous), wide pupils, impaired near vision. This is typical for alkaloids found in all nightshade herbs, including atropine.
  • 0
    @Fast-Nop exactly this
  • 1
    @uyouthe My guess is that you won't get much of closed eyes visions out of that because atropine isn't the best alkaloid for that. But the ones you do get would be dark shadowed, just as the name "nightshadows" suggests.
  • 1
    @Fast-Nop How else does one find customers in here..? :) /jk ofc

    Also, I think that's what I've said. It might make it either better or worse. Anyway, it's better to reach out to the psy doc.
Add Comment